Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 15, 2022, 7:55 PM MST for Lincoln County, New Mexico. It took effect at Feb 15, 2022, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 7:55 PM MST (02:55 UTC)
- In effect from
- Feb 15, 2022, 8:00 PM MST
- Expired
- Feb 16, 2022, 8:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5544 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS75 KABQ 160255 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 755 PM MST Tue Feb 15 2022 NMZ205-208-220-224-225-241-160400- /O.CAN.KABQ.WI.Y.0009.000000T0000Z-220216T1200Z/ West Central Plateau-Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to weaken through the evening, so the Wind Advisory is cancelled. Winds will remain gusty over the high peaks of Socorro County tonight with speeds reaching up to 45 mph at times. $$ NMZ226-161200- /O.UPG.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ /O.NEW.KABQ.HW.W.0004.220216T0300Z-220216T1500Z/ South Central Mountains- 755 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. The strongest winds will occur after midnight into the early morning Wednesday. * WHERE...South Central Mountains. * WHEN...Until 8 AM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible, especially late tonight and early Wednesday morning. Travel will be difficult, especially for high profile vehicles on northwest to southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ235>238-161200- /O.EXT.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM to 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-161200- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
3 follow-up statements
543 WWUS75 KABQ 160300 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 800 PM MST Tue Feb 15 2022 NMZ226-161200- /O.EXB.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ /O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ South Central Mountains- 800 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...South Central Mountains. * WHEN...For the Wind Advisory, from 8 AM to 4 PM MST Wednesday. For the High Wind Warning, until 8 AM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ239-240-161200- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 800 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-161200- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 800 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM to 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
112 WWUS75 KABQ 161159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 459 AM MST Wed Feb 16 2022 NMZ226-162000- /O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ /O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ South Central Mountains- 459 AM MST Wed Feb 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...For the High Wind Warning, southwest winds 15 to 25 mph with gusts up to 45 mph. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...South Central Mountains. * WHEN...For the High Wind Warning, until 8 AM MST this morning. For the Wind Advisory, from 8 AM this morning to 4 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ239-240-162000- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 459 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-162000- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 459 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
932 WWUS75 KABQ 161449 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 749 AM MST Wed Feb 16 2022 NMZ226-162300- /O.EXP.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ /O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ South Central Mountains- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...South Central Mountains. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-162300- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-162300- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 15, 4:50 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 15, 4:50 PM MST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 450 PM MST Tue Feb 15 2022 .AVIATION... 00Z TAF CYCLE Gusty winds will diminish with sunset this evening in most places, except over the southern high terrain including KSRR, where winds will remain gusty as the flow aloft strengthens ahead of an upper level low pressure system approaching from the west. Gusty winds will return areawide on Wednesday by early afternoon. Scattered to isolated rain showers and thunderstorms, and mountain snow showers, will move over western areas Wednesday morning, and eventually as far east as the central mountain chain by late Wednesday afternoon. West of the continental divide the coverage may become numerous Wednesday afternoon. Precipitation will spread to more of the forecast area Wednesday night as the upper level low pressure system moves directly over the state. 44 && .PREV DISCUSSION...255 PM MST Tue Feb 15 2022... .SYNOPSIS... The overall weather pattern will be more active through the middle of next week as a series of storms impact New Mexico. The first storm arrives Wednesday, followed quickly by a second, weaker system Thursday. After a break from Friday through Sunday, two more storms will take aim at the land of Enchantment from late Monday through Thursday. Focusing on the first two storms, they will bring precipitation to much of the area, with the most over the western and northern mountains. Valley rain and mountain snow Wednesday will turn to mostly snow Wednesday night into Thursday. Temperatures will turn sharply colder both days, thanks to a strong back door cold front Wednesday night. Highs will end up well below normal by Thursday, especially in the east. 40 && .DISCUSSION... SHORT TERM...(TUESDAY NIGHT THROUGH WEDNESDAY)... Wind guidance for today has definitely been lower than observed values this afternoon for many areas, including Las Vegas, Clines Corners and especially the Ruidoso airport. Stronger mountain top winds will traverse portions of the Southwest Mountains, Lower RGV, South Central Mountains and into the Southeast and East Central Plains tonight and Wednesday. Went ahead with a Wind Advisory extending into Wednesday for that general area, although the South Central Mountains may see High Wind Criteria later tonight as the 12Z NAM and HREF indicate at least 50-60kts at 700 mb over this area. The strong southwest winds will diminish by early Wednesday evening, then a cold front will surge into eastern New Mexico Wednesday night, with northerly winds gusting to around 50 or 55 mph, and where a Wind Advisory may eventually be necessary. This front will bring cooler than normal air and will help produce, along with a second disturbance, some light snow accumulations along the central mountain chain and northern mountains Wednesday night. Otherwise, showers will approach the region from the west on Wednesday with some light snow accumulations along the western mountains, and areas of blowing dust possible in the east. Daytime highs Wednesday will be cooler overall but still 5 to 10 degrees above normal over the plains. As snow amounts likely won't reach advisory levels for many locales, a Special Weather Statement will be issued for the incoming weather changes. LONG TERM...(THURSDAY THROUGH TUESDAY)... The second short wave trough will slowly cross NM Thursday from northwest to southeast, with precipitation gradually diminishing as drier air gets entrained into the system. Precipitation will mostly fall as snow Thursday, thanks to the passage of a strong cold front on Wednesday night. Highs Thursday will range from five to near 20 degrees below normal, with the east most impacted. We will get a break from Friday through Monday with dry and milder weather. Highs Monday will be above normal by 5 to 15 degrees. Two more storms will impact the state, the first will be a glancing blow across the northwest Monday into Tuesday, with a second, more potent system for Wednesday through Thursday. 40 && .FIRE WEATHER... ...Critical Fire Weather Continues Through 6 PM MST... ...Critical Fire Weather Conditions Wednesday East Central Plains... Widespread critical conditions this afternoon are expected to diminish after sunset, although strong southwest winds at mountain top levels will persist across areas south of I-40 and over portions of the eastern plains tonight and into Wednesday. Combined with continued low humidities, above normal temperatures and an unstable airmass, a Red Flag Warning is in effect for the East Central Plains from 11 AM to 6 PM MST Wednesday. Elsewhere, temperatures will be trending cooler and humidities will be increasing Wednesday through Thursday. Accumulating snow is possible mainly over the western mountains Wednesday and for the northern and central mountain chain Wednesday night and Thursday. Snow amounts are forecast to remain relatively light. North winds associated with a strong cold front may gust to around 50 mph Wednesday night and Thursday morning over the eastern plains, leading to cooler than normal highs Thursday. Thereafter a warming trend begins Friday and continues through the upcoming weekend. Afternoon breezes may bring spotty critical conditions to the eastern plains Sunday afternoon. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for the following zones... NMZ103>105-107>109. Wind Advisory until 5 AM MST Wednesday for the following zones... NMZ205-208-220-224-225-241. Wind Advisory until 4 PM MST Wednesday for the following zones... NMZ226-239-240. Red Flag Warning from 11 AM to 6 PM MST Wednesday for the following zones... NMZ108. Wind Advisory from 5 AM to 4 PM MST Wednesday for the following zones... NMZ235>238. &&
In the hours before
Special weather statement, Feb 15, 3:13 PM MST, 4 hours 42 minutes before
Special Weather Statement National Weather Service Albuquerque NM 313 PM MST Tue Feb 15 2022 NMZ201>241-161200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 313 PM MST Tue Feb 15 2022 ...WINTER WEATHER RETURNS TO NEW MEXICO WEDNESDAY THROUGH THURSDAY... Two upper level disturbances will impact New Mexico in the short term, one from the west Wednesday and the second from the northwest Thursday. A strong back door cold front will plunge south through the east Wednesday night with much colder air, while clouds and precipitation will cool temperatures in the west. Snow will begin in the western mountains Wednesday morning, and spread east and south Wednesday afternoon in the form of mountain snow and valley rain. Rain will change to snow Wednesday night on the plains and valleys. Snow will linger into Thursday over and near the central mountains. Snow totals will favor the west and north mountains where generally 3 to 5 inches can fall. Higher amounts of up to 8 inches could fall on the higher peaks of the Sangre de Cristo Mountains. Valleys and lowlands could receive up to 1 inch. The winds will be the other story with these storms. Southwest winds over the southwest and south central mountains will continue strong tonight, with speeds of 30 to 40 mph with gusts to 55 mph. Winds on Wednesday will focus over the south central highlands across the southeast and east central plains. Speeds will average 30 to 45 mph with gusts to 60 mph. Temperatures will drop sharply Wednesday and Thursday. A strong back door cold front Wednesday night will blast much colder air down eastern New Mexico Thursday. Temperatures everywhere will be below to much below normal by Thursday For the latest road conditions visit nmroads.com or dial 5-1-1. 40
Local storm report, Feb 15, 5:20 PM MST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MST TUE FEB 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST 2 S FORT STANTON 33.47N 105.52W
02/15/2022 M59 MPH LINCOLN NM AWOS
AWOS STATION KSRR SIERRA BLANCA RGNL ARPT.
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:20 AM MST | Winter Weather Advisory | ABQ | Bernalillo, Catron, Cibola, Colfax, Los Alamos, McKinley and 10 more | 36 hr |
| Feb 16, 2:06 PM MST | Wind Advisory | ABQ | Curry, Roosevelt, Union | 21 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.